Heavy Rain, Lawrence
- When
- June 6, 5:30 AM EST to 8:00 AM EST
- Where
- Lawrence County, 2.12 mi SE of Bedford
- Reported by
- Public
- Coordinates
- 38.852, -86.448
In two to three hours, five and a half inches of heavy rain was observed.
An area of storms formed over Lawrence county and started to train over the same area. Over 5 inches of rain fell in a short amount of time causing flash flooding in and near the affected area in Lawrence County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An area of storms formed over Lawrence county and started to train over the same area. Over 5 inches of rain fell in a short amount of time causing flash flooding in and near the affected area in Lawrence County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 6, 5:05 AM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 605 AM EDT THU JUN 6 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 332 AM EDT THU JUN 6 2013 AN AREA OF LOW PRESSURE AND AN UPPER TROUGH WILL BRING CHANCES FOR RAIN TO THE AREA THROUGH FRIDAY NIGHT. AFTER A BRIEF BREAK...RAIN CHANCES WILL RETURN BY SUNDAY AND THEN PERSIST INTO WEDNESDAY AS ANOTHER FRONTAL SYSTEM MOVES INTO THE AREA. TEMPERATURES WILL REMAIN NEAR TO BELOW AVERAGE. && .NEAR TERM /TODAY/... ISSUED AT 332 AM EDT THU JUN 6 2013 LATEST RADAR TRENDS SHOW THAT MUCH OF THE CURRENT AREA OF RAIN ACROSS KENTUCKY AND SOUTHERN INDIANA WILL REMAIN SOUTH OF THE AREA. HOWEVER SOME OF IT MAY MOVE ACROSS THE SOUTHERN FORECAST AREA. WILL GO HIGH CHANCE TO LIKELY POPS EARLY THIS MORNING ACROSS THE SOUTH. OTHERWISE...MOST FORCING WILL BE SOUTH OF THE AREA TODAY AS A SURFACE LOW MOVES THROUGH THE OHIO VALLEY. THE NORTHERN FORECAST AREA REMAINS IN A DRY AIRMASS SO ANY PRECIPITATION WILL HAVE A HARD TIME REACHING THE GROUND THERE. GIVEN THE ABOVE...FOR 12Z ONWARD...WILL GO HIGH CHANCE CATEGORY POPS ACROSS THE SOUTHERN FORECAST AREA AND SLIGHT CHANCE TO LOW CHANCE POPS ACROSS THE NORTH. WILL KEEP ISOLATED THUNDER MENTION ALL AREAS WITH SOME WEAK INSTABILITY THIS AFTERNOON. WILL GO A LITTLE COOLER THAN THE MAV MOS TODAY GIVEN PARTLY TO MOSTLY CLOUDY SKIES ACROSS THE AREA. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 332 AM EDT THU JUN 6 2013 FOCUS CONTINUES TO BE ON CHANCES FOR RAIN ACROSS THE AREA. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED. TONIGHT AND FRIDAY A SURFACE TROUGH WILL REMAIN ACROSS THE FORECAST AREA WITH AN UPPER TROUGH ALOFT. THESE WILL PROVIDE WEAK FORCING AS MOST OF THE ENERGY WILL BE WELL SOUTHEAST OF THE AREA AS THE UPPER TROUGH INTERACTS WITH TROPICAL STORM ANDREA. WITH JUST WEAK FORCING WILL ONLY GO SLIGHT CHANCE TO LOW CHANCE CATEGORY POPS...WITH HIGHEST POPS IN THE EVENING/AFTERNOON HOURS WHEN ANY INSTABILITY IS HIGHEST. ALTHOUGH THE UPPER TROUGH REMAINS IN THE AREA INTO SATURDAY...MOISTURE BECOMES LIMITED. WHILE CANNOT COMPLETELY RULE OUT A SHOWER...FEEL CHANCES ARE JUST TOO LOW TO MENTION. UNCERTAINTY ARISES SATURDAY NIGHT ON A DEVELOPING UPPER AND SURFACE LOW TO THE WEST OF THE AREA. WITH THE UNCERTAINTY DECIDED TO LEAVE A SMALL CHANCE FOR STORMS ACROSS THE FAR WEST. FOR TEMPERATURES THROUGH THE PERIOD...GENERALLY STUCK WITH A BLEND FOR LOW TEMPERATURES. FOR HIGHS...WENT COOLER THAN MAV MOS MOST AREAS GIVEN EXPECTED CLOUD COVER. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ISSUED AT 317 AM EDT THU JUN 6 2013 EXTENDED MODELS ARE NOW IN PRETTY GOOD AGREEMENT THAT A FRONTAL SYSTEM WILL IMPACT CENTRAL INDIANA ON THE ONSET OF THE EXTENDED WITH AN ASSOCIATED COLD FRONT DROPPING SOUTHEAST TO SOUTH CENTRAL INDIANA BY 12Z MONDAY. THE FRONT IS EXPECTED TO EVENTUALLY STALL NEAR WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI AND GRADUALLY LIFT NORTHEAST LATE IN THE EXTENDED AS A DOME OF UPPER LEVEL HIGH PRESSURE BUILDS NORTHEAST FROM THE SOUTHERN PLAINS. POCKETS OF UPPER ENERGY ROUNDING THE BASE OF AN UPPER LOW SLIDING EAST ACROSS THE GREAT LAKES ON SUNDAY NIGHT SHOULD RESULT IN THE HIGHEST POPS THEN. BUT...WITH THE COLD FRONT NOT EXPECTED TO SETTLE TOO FAR SOUTH OF CENTRAL INDIANA...LEFT AT LEAST SMALL THUNDERSTORM CHANCES IN THE ENTIRE EXTENDED. REGIONAL ALLBLEND HAD NORMAL TO SLIGHTLY BELOW AFTERNOON TEMPERATURES IN THE UPPER 70S NORTH AND LOWER 80S SOUTH THROUGHOUT THE EXTENDED...WHICH HAS BEEN THE TREND. WITH THE FORECAST AREA LIKELY TO THE NORTH OF THE FRONT BY SUNDAY...PREFER AT OR BELOW ALLBLEND...BUT WILL NOT MAKE ANY MAJOR CHANGES AT THIS TIME. && .AVIATION /DISCUSSION FOR THE 061200Z TAF ISSUANCE/... ISSUED AT 605 AM EDT THU JUN 6 2013 WEAK LOW PRESSURE SYSTEM IS EXPECTED TO DROP SOUTHEAST OF THE TAF SITES BY EARLY AFTERNOON. HOWEVER...UPPER SYSTEM WILL TRAIL THE SURFACE REFLECTTION AND IS EXPECTED TO TRIGGER SCATTERED SHOWERS MAINLY THIS AFTERNOON INTO THIS EVENING. INSTABILITY PROGS ALSO ARE SHOWING THUNDERSTORMS WILL BE POSSIBLE DURING THAT TIME...BUT WITH SCATTERED COVERAGE AT BEST...WILL ONLY GO WITH VCTS AND VFR CB GROUP. MVFR OR WORSE GROUP MAY NEED TO BE ADDED LATER...IF THUNDERSTORMS CAN BE TIMED. MEANWHILE...WILL INCLUDE VCSH AT BMG THROUGH 14Z TO COVER CURRENT SHOWER ACTIVITY THERE. NORTHEAST WINDS WILL BE LESS THAN 10 KNOTS THROUGH THE PERIOD AND BECOME NORTH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....MK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 510 AM EDT THU JUN 6 2013 INZ021-030-031-036>042-045>049-052>057-061>065-068>072-070915- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 510 AM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS. HAZARDS: LIGHTNING. TIMING: MAINLY THIS AFTERNOON AND EVENING. DISCUSSION: A WEAK SYSTEM WILL BRING CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. DISCUSSION: ANOTHER FRONTAL SYSTEM WILL BRING MORE CHANCES FOR STORMS FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-067-070915- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 510 AM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS. RIVER FLOODING. HAZARDS: LIGHTNING. RIVER FLOODING. TIMING: ISOLATED THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. DISCUSSION: RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. PLEASE SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. A WEAK SYSTEM WILL BRING CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. DISCUSSION: ANOTHER FRONTAL SYSTEM WILL BRING MORE CHANCES FOR STORMS FOR THE EARLY PART OF NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGIC STATEMENT FOR INFORMATION ABOUT RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The Indianapolis radar (KIND), 96 km away, was scanning. The volume nearest the first event began at 10:29 UTC.
2 flash flood, 1 heavy rain. Local standard time, as filed.
In two to three hours, five and a half inches of heavy rain was observed.
Tunnelton Road, one and a half miles from Highway 50, is closed due to high water from thunderstorm heavy rainfall.
The Otis Park Golf Course reports multiple locations of high standing water on the course due to thunderstorm heavy rainfall in a short amount of time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465669, 465668, 465670.